Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 20, 2000, 4:50 PM EST for Kosciusko County, Whitley County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2000, 4:50 PM EST (21:50 UTC)
- Expired
- Jun 20, 2000, 5:40 PM EST
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Kosciusko County, IN, Whitley County, IN
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WUUS53 KIWX 202151 SVRFWA INC085-183-202240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 PM EST TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KOSCIUSKO COUNTY IN INDIANA WHITLEY COUNTY IN INDIANA * UNTIL 540 PM EST * AT 450 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHWEST OF WARSAW...TO WARSAW...TO 10 MILES SOUTH OF WARSAW...MOVING EAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... PIERCETON NORTH WEBSTER SOUTH WHITLEY TRI-LAKES COLUMBIA CITY CHURUBUSCO SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:07 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 20, 3:07 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 307 PM EST TUE JUN 20 2000 SFC LOW CURRENTLY OVER SRN MANITOBA. WARM FRONT EXTENDS S THRU WI AND IL INTO KY. COLD FRONT TO W EXTENDS S THRU MN/WRN IA INTO ERN KS. CONVECTION CURRENTLY FIRING IN WARM SECTOR IN IL. DP/S HAVE RISEN INTO UPR 60S AND LWR 70S ACROSS RGN. SCT CONVECTION SHOULD CONT REST OF AFTN INTO EVNG. MODELS ARE SIMILAR IN MOVEMENT OF SYSTEM THRU RGN NEXT 36 HRS. H5 JET OF 70 KTS OVER CNTRL PLAINS WILL MOVE COLD FRONT THRU QUICKLY. FARTHER S OVER TN AND LWR MS VLYS FRONT WILL STALL. PRECIP SHOULD END ACROSS KIWX FA BY 21Z WED. DRY AIR WILL MOVE IN BEHIND FRONT BUT NOT MUCH DROP IN TEMP. SCT STRATOCU POSSIBLE BEHIND COLD FROPA BUT SHOULD CLEAR OUT BY 00Z THU. PLENTY OF INSTABILITY W OF FA OVER IL ATTM. INSTABILITY IS GENERALLY ALONG COLD FRONT WITH MOISTURE CONVERGENCE AND GOOD UVVS. OVERNIGHT MAIN INSTABILITY WILL MOVE S ALONG COLD FRONT TO KS/OK RGN. PWTR VALUES OF 1.5 TO 2.0 INCHES WILL ALLOW FOR LOCALLY HEAVY RAINFALL TONIGHT ACROSS KIWX FA. TSTMS WILL CONT OVER SRN GRTLKS RGN THRU 21Z WED WITH GREATEST UPR DYNAMICS OVER NWRN OH BTWN 15Z AND 21Z. HOWEVER WITH COOLER MORNING TEMPS THIS SHOULD HELP DECREASE INSTABILITIES. PCLDY SKIES AND NEAR NORMAL TEMPS FRI THRU SUN. MISFWA SENT. .IWX...NONE. OHARA
In the hours before
Local storm report, Jun 20, 3:31 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EST TUE JUN 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM NORTH JUDSON IN 58 MPH TSTM GUST
06/20/00 STARKE REPORTED BY STORM
SPOTTER.
NLocal storm report, Jun 20, 3:50 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EST TUE JUN 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM KNOX IN WIND DAMAGE
06/20/00 STARKE TREE BLOWN DOWN
NLocal storm report, Jun 20, 3:54 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EST TUE JUN 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0352 PM 5 W PLYMOUTH IN WIND DAMAGE
06/20/00 MARSHALL WIND DAMAGE WITH SIDING
BLOWN OFF BUILDING.
REPORTED BY STORM
SPOTTER.
NLocal storm report, Jun 20, 4:23 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 PM EST TUE JUN 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM PLYMOUTH IN WIND DAMAGE
06/20/00 MARSHALL TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0418 PM ROCHESTER IN WIND DAMAGE
06/20/00 FULTON TREE DOWN ON CAR.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NLocal storm report, Jun 20, 4:37 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 PM EST TUE JUN 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 3 NW PLYMOUTH IN WIND DAMAGE
06/20/00 MARSHALL SEVERAL TREES DOWN.
CAMPER TRAILERS BLOWN
OVER. REPORTED BY HAM
RADIO OPERATOR.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:25 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, Starke | 55 min |
| Jun 20, 3:42 PM EST | Severe Thunderstorm Warning | IWX | Marshall | 38 min |
| Jun 20, 3:59 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 51 min |
| Jun 20, 3:59 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 51 min |
| Jun 20, 4:02 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 38 min |
| Jun 20, 4:32 PM EST | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 38 min |
| Jun 20, 4:40 PM EST | Severe Thunderstorm Warning | IWX | Miami, Wabash | 50 min |
| Jun 20, 5:49 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.